MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the axium prime bare 3d 3mm x 6cm extra soft coil encountered resistance at the catheter hub when attempting to insert the coil into the catheter.The device and any accessory devices were prepared as indicated in the instructions for use.As a result of the resistance, the coil was not used, and another axium coil was utilized instead.There was no patient involvement.The catheter was not manufactured by medtronic.Additional information received reported the coil pushed out of the introducer sheath smoothly.There was no kink or other damage observed to the coil or the catheter.The cause of the resistance was unknown.
 
Additional Manufacturer Narrative
This event is reported conservatively at this time based on analysis findings for which a possibly reportable event cannot be ruled out.H3.Product analysis: equipment used: vis m-81805, 203cm ruler m-83360 as found condition (condition of returned device): the axium prime implant coil was returned for analysis within a shipping box and returned within a sealed plastic biohazard pouch.No microcatheter was returned.Damage location details: the axium prime implant coil was returned without the introducer sheath.The pushwire was found to be bent at ~5.4cm, bent at ~84.7cm, and bent at ~131.7cm from the proximal end.The axium prime implant coil was detached.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime coil could not test with an in-house microcatheter due to the returned con dition(damaged).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/ stuck in cath hub¿ was unable to be confirmed and the root cause was unable to be determined as the axium prime coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Possible causes for coil resistance are, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, failure to use a compatible microcatheter for delivery, and use of an improper hubbing technique (over tightening of the rhv/sheath firmly seated into hub).The customer reported that the device and any accessory devices were prepared as indicated in the instructions for use.No information regarding the microcatheter used in the event was provided; therefore, compatibility was unable to be assessed.It is likely that the damage to the implant coil and the pushwire occurred during the attempt to push the coil through the microcatheter against the reported resistance.However, the cause of resistance could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21287439
Report Number9617601-2025-00133
Device Sequence Number18133152
Product Code KRD
UDI-Device Identifier00847536021235
UDI-Public00847536021235
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number228588214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2025
Initial Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown